MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.24ML, SMALLBORE PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAV; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.24ML, SMALLBORE PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAV; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC33150
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation- it has not been received.The investigation is pending.
 
Event or Problem Description
The event involved a 7" (18cm) appx 0.24ml, smallbore pressure infusion (400psig) ext set w/microclave® clear, purple clamp, rotating luer where it was reported that blood found in closed system iv extension system.The blood got into the microclave cap of the iv extension set while being used in conjunction with an arterial line.Changing the microclave extension set was risky for the 23-week gestation infant.The microclave extension set was connected directly to the arterial line.There was a small crack in the microclave cap.There was reported patient involvement and no reported patient harm.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 10/16/2025.Two (2) photos were returned showing the mc33150 in one (1) photo.The other photo had a set not related to the complaint.Received one (1) used mc33150 smallbore pressure infusion (400psig) ext set w/microclave for inspection.Blood residuals were observed inside of the housing of the microclave.No mating devices were returned.The mc33150 was leak tested per product specifications.There was no leakage.The microclave was disassembled, and the windows of the internal spike were found to be compressed.No cracks were found.The reported complaint of leakage can be confirmed.The probable cause of the damage to the internal spike and leakage is due to access with an incompatible mating device.The dfu states: "connectors are compatible with iso male luers having an internal diameter between 0.062¿ (1.55mm) and 0.110¿ (2.8 mm).".

Brand Name
7" (18CM) APPX 0.24ML, SMALLBORE PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAV
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key23316921
Report Number9617594-2025-02004
Device Sequence Number12212929
Product Code FPA
UDI-Device Identifier00887709037441
UDI-Public(01)00887709037441
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexUnknown